IIUM Repository

A modified homotopy perturbation method for purely nonlinear fin-type problems

Chowdhury, Md. Sazzad Hossien and Hashim, Ishak (2007) A modified homotopy perturbation method for purely nonlinear fin-type problems. JP Journal of heat and mass transfer, 1 (3). pp. 285-296. ISSN 0973-5763

[img] PDF (full) - Published Version
Restricted to Repository staff only

Download (3MB) | Request a copy


In this paper, a modifcation of the homotopy-perturbation method (HPM) is pre-sented to determine the temperature distribution of a straight rectangular fin with power-law temperature dependent surface heat flux. The dimensionless nonlinear boundary-value problem is solved analytically by the modified homotopy-pertur-bation method (MHPM). Comparisons of the results obtained by MHPM with that obtained by the Adomian decomposition method (ADM) and the available exact solutions suggest that the MHPM with its simplicity can be a useful tool for many engineering applications.

Item Type: Article (Journal)
Additional Information: 5807/6635
Uncontrolled Keywords: homotopy-perturbation method, nonlinear DEs, fins
Subjects: Q Science > QA Mathematics > QA76 Computer software
Kulliyyahs/Centres/Divisions/Institutes (Can select more than one option. Press CONTROL button): Kulliyyah of Engineering > Department of Science
Depositing User: Dr. Md Sazzad Hossien Chowdhury
Date Deposited: 01 Dec 2011 10:35
Last Modified: 01 Aug 2013 10:43
URI: http://irep.iium.edu.my/id/eprint/6635

Actions (login required)

View Item View Item


Downloads per month over past year